MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAG QUALITY CONTROL MATERIAL; HEPATITIS B SURFACE ANTIGEN QUALITY CONTROL

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAG QUALITY CONTROL MATERIAL; HEPATITIS B SURFACE ANTIGEN QUALITY CONTROL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The operator from the united states was not wearing the recommended eye protection while handling the advia centaur (b)(6) controls and may have been exposed to biohazardous material.As stated in the warnings section of the advia centaur (b)(6) quality control instructions for use (ifu) (10994410_en revision d, 2019-08):" caution! potential biohazard: the controls contain human source material.No known test method can offer complete assurance that products derived from human blood will not transmit infectious agents.All products manufactured using human source material should be handled as potentially infectious.Handle this product according to established good laboratory practices and universal precautions.Use eye protection and gloves when handling this product; wash hands after handling." the customer was provided a copy of the advia centaur (b)(6) quality control ifu and the advia centaur (b)(6) quality control safety data sheet (sds).The analyzer is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer contacted a customer care center and reported that while discarding uncapped aliquots of siemens advia centaur (b)(6) quality control material the operator was splashed in the eye.The operator was wearing prescription eyeglasses, not laboratory safety glasses and the liquid splashed under her glasses.The operator rinsed her eye with an eye wash.There was no pain, redness or apparent injury to the eye.There are no known reports of patient intervention or adverse health consequences due to this incident.

Brand Name
ADVIA CENTAUR HBSAG QUALITY CONTROL MATERIAL
Common Device Name
HEPATITIS B SURFACE ANTIGEN QUALITY CONTROL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key13060964
Report Number1219913-2021-00509
Device Sequence Number16520635
Product Code LOM
UDI-Device Identifier00630414472881
UDI-Public00630414472881
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P30049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model NumberN/A
Device Catalogue Number10309059
Device Lot Number652662532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown